| Model Number |
M00558440 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used during an esophagogastroduodenoscopy (egd) procedure to treat dysphagia performed on (b)(6) 2025.During the procedure, the balloon immediately starts leaking once reached 18 mm due to a small puncture hole.A photo of the complaint device inside the patient was provided and showed the balloon with a pinhole leak.The procedure was completed with another cre wireguided dilatation balloon.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.Block h11: investigation results.The returned cre wireguided dilatation balloon was analyzed, and a visual inspection found no damages to the device.Functional inspection was performed, and the balloon was able to be inflated without any problem; however, it was not able to hold the pressure due to it had a pinhole in the balloon, located approximately at 83 mm from the tip of the device.Media analysis was performed based on the photo provided by the complainant and showed evidence of pinhole.Microscopic inspection confirmed the balloon pinhole.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon pinhole was confirmed.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
Event or Problem Description